Alert archive / Georgia / Freeze Warnings in 2021

Freeze Warning 8, NWS Jacksonville, FL

November 30, 202111 counties in Georgia

NWS Jacksonville, FL issued this freeze warning at Nov 30, 2021, 2:55 AM EST for 11 counties in Georgia. It took effect at Nov 30, 2021, 3:00 AM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 30, 2021, 2:55 AM EST (07:55 UTC)
In effect from
Nov 30, 2021, 3:00 AM EST
Expired
Nov 30, 2021, 8:00 AM EST
In force
5 hr
Issued by
NWS Jacksonville, FL

Counties Appling County, GA, Atkinson County, GA, Bacon County, GA, Brantley County, GA, Charlton County, GA, Clinch County, GA, Coffee County, GA, Jeff Davis County, GA, Pierce County, GA, Ware County, GA, Wayne County, GA

The radar

The Moody AFB radar (KVAX), 76 km from the middle of the area, began a volume at 07:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 7.9 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2021-11-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2021-11-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1706 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

016 
WWUS72 KJAX 300755
NPWJAX

URGENT - WEATHER MESSAGE
National Weather Service Jacksonville FL
255 AM EST Tue Nov 30 2021

GAZ132>136-149-151-152-163-250-264-350-364-301300-
/O.UPG.KJAX.FR.Y.0012.211130T0800Z-211130T1300Z/
/O.NEW.KJAX.FZ.W.0008.211130T0800Z-211130T1300Z/
Coffee-Jeff Davis-Bacon-Appling-Wayne-Atkinson-Pierce-Brantley-
Clinch-Northern Ware-Northeastern Charlton-Southern Ware-
Western Charlton-
Including the cities of Douglas, Hazlehurst, Alma, New Lacy, 
Baxley, Pine Grove, Plant Hatch, Doctortown, Gardi, Jesup, Axson,
Pearson, Willacoochee, Blackshear, Atkinson, Hickox, Hortense, 
Nahunta, Raybon, Waynesville, Hoboken, Homerville, Needham, 
Waycross, Winokur, Folkston, St. George, Homeland, Race Pond, 
and Stephen Foster State Park
255 AM EST Tue Nov 30 2021

...FREEZE WARNING IN EFFECT UNTIL 8 AM EST THIS MORNING...

* WHAT...Sub-freezing temperatures as low as 31 expected.

* WHERE...Portions of southeast Georgia.

* WHEN...Until 8 AM EST this morning.

* IMPACTS...Frost and freeze conditions could kill crops and 
  other sensitive vegetation.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Appropriate action should be taken to ensure tender vegetation
and outdoor pets have adequate protection from the cold
temperatures. Young children, the elderly and the homeless are
especially vulnerable to the cold. Take measures to protect them.

&&

$$

FLZ020-021-023-024-030-031-035-122-136-222-232-236-425-GAZ153-162-
165-301300-
/O.CON.KJAX.FR.Y.0012.211130T0800Z-211130T1300Z/
Hamilton-Suwannee-Baker-Inland Nassau-Union-Bradford-Gilchrist-
Northern Columbia-Eastern Alachua-Southern Columbia-Western Clay-
Western Alachua-Western Duval-Inland Glynn-Echols-Inland Camden-
Including the cities of Jasper, Jennings, West Lake, Belmont, 
White Springs, Houston, Live Oak, McAlpin, Newburn, 
Suwannee Springs, Macclenny, Olustee, Ratliff, Hilliard, 
Kings Ferry, Bryceville, Lake Butler, Starke, New River, Trenton,
Winfield, Suwannee Valley, Gainesville, Gainesville Airport, 
Newnans Lake, Columbia, Lake City, Oleno State Park, Lulu, 
Watertown, Doctors Inlet, Lakeside, Bellair, Middleburg, 
High Springs, Newberry, Archer, Normandy, Thalmann, Needmore, 
Statenville, Colesburg, Tarboro, Waverly, and Woodbine
255 AM EST Tue Nov 30 2021

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING...

* WHAT...Temperatures as low as 33 will result in frost 
  formation.

* WHERE...Portions of southeast Georgia and northeast and 
  northern Florida.

* WHEN...Until 8 AM EST this morning.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
1 follow-up statement
114 
WWUS72 KJAX 301301
NPWJAX

URGENT - WEATHER MESSAGE
National Weather Service Jacksonville FL
801 AM EST Tue Nov 30 2021

GAZ132>136-149-151-152-163-250-264-350-364-301415-
/O.EXP.KJAX.FZ.W.0008.000000T0000Z-211130T1300Z/
Coffee-Jeff Davis-Bacon-Appling-Wayne-Atkinson-Pierce-Brantley-
Clinch-Northern Ware-Northeastern Charlton-Southern Ware-
Western Charlton-
Including the cities of Douglas, Hazlehurst, Alma, New Lacy, 
Baxley, Pine Grove, Plant Hatch, Doctortown, Gardi, Jesup, Axson,
Pearson, Willacoochee, Blackshear, Atkinson, Hickox, Hortense, 
Nahunta, Raybon, Waynesville, Hoboken, Homerville, Needham, 
Waycross, Winokur, Folkston, St. George, Homeland, Race Pond, 
and Stephen Foster State Park
801 AM EST Tue Nov 30 2021

...FREEZE WARNING WILL EXPIRE AT 8 AM EST THIS MORNING...

There will be some areas across interior southeast Georgia that
hover around freezing through 830 am. Between 830 and 900 am 
most locations will lift above 32 degrees. Hence the freeze
warning will expire at 8 am this morning. 

$$

FLZ020-021-023-024-030-031-035-122-136-222-232-236-425-GAZ153-162-
165-301415-
/O.EXP.KJAX.FR.Y.0012.000000T0000Z-211130T1300Z/
Hamilton-Suwannee-Baker-Inland Nassau-Union-Bradford-Gilchrist-
Northern Columbia-Eastern Alachua-Southern Columbia-Western Clay-
Western Alachua-Western Duval-Inland Glynn-Echols-Inland Camden-
Including the cities of Jasper, Jennings, West Lake, Belmont, 
White Springs, Houston, Live Oak, McAlpin, Newburn, 
Suwannee Springs, Macclenny, Olustee, Ratliff, Hilliard, 
Kings Ferry, Bryceville, Lake Butler, Starke, New River, Trenton,
Winfield, Suwannee Valley, Gainesville, Gainesville Airport, 
Newnans Lake, Columbia, Lake City, Oleno State Park, Lulu, 
Watertown, Doctors Inlet, Lakeside, Bellair, Middleburg, 
High Springs, Newberry, Archer, Normandy, Thalmann, Needmore, 
Statenville, Colesburg, Tarboro, Waverly, and Woodbine
801 AM EST Tue Nov 30 2021

...FROST ADVISORY WILL EXPIRE AT 8 AM EST THIS MORNING...

Many locations across interior portions of southeast Georgia and
northeast Floirda had experienced frost. As temperatures warm this
early morning much of the frost will melt.  

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this freeze warning went out at Nov 30, 12:27 AM EST, 2 hours 28 minutes earlier.

Area forecast discussion, Nov 30, 12:27 AM EST, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
1227 AM EST Tue Nov 30 2021

.AVIATION...
[Through 06Z Wednesday]

VFR conditions will prevail through the period with clear/sunny
skies. Light and variable winds will be in place overnight with a
5-10 knot northeast to southeast onshore flow building at the
coastal TAF sites in the afternoon and then dropping off in the
evening.

&&

.PREV DISCUSSION [835 PM EST]...

.Near Term.../through Tuesday night/...

Dry weather forecast for this period.

For Tonight, the center of high pressure will settle just to the
northwest. This will result in clear skies, and light winds from
the north. This will allow temperatures to fall off overnight,
with lows from the lower 30s inland, to the middle 40s at the
beaches. While just a few sites may briefly touch freezing before
sunrise, the potential for freezing inland is significant.
Widespread frost is expected all across SE GA, except for the
coast, with that potential then extending down across the Suwannee
valley of NE FL.

Broad ridge of high pressure will be across region Tuesday, with
sunny skies anticipated. Temperatures will warm through the day,
with highs approaching seasonal levels.

For Tuesday night, the high pressure ridge will start to build more
toward the east. This will bring a light west southwest return flow,
which will bring in a few more clouds, and provide a little warmer
night. However, lows will still be well below normal.

.Short Term.../Wednesday through Friday night/...

This is expected to be dry period.

High pressure ridge will continue across the region Wednesday, with
mainly sunny skies and highs running a bit above normal. A weak cold
front will slide by to the northeast Wednesday night, but the mainly
clear skies will continue, and the coldest air will remain to the
north. Lows will be in the 40s.

For Thursday, high pressure center will build more to the west, as a
front hangs to the northeast of the region. Sunny skies, with
temperatures a little above normal for Thursday. The high will build
more toward the west Thursday night, as the front to the northeast
remains. Clouds will increase a little Thursday night, with lows in
the 40s.

The front will move further away to the northeast on Friday, as the
high builds back across. Partly sunny skies are expected with highs
running above normal. Weak high pressure will continue across the
region into Friday night with partly cloudy skies and lows a little
above normal.

.Long Term.../Saturday through Monday/...

Some differences in long term models this period. Both models depict
a cold front to pass through in the Monday timeframe, and this will
provide a chance for showers late in this period. The models diverge
on strength of another front on Saturday. The GFS passes a weak
boundary through without a significant chance for precipitation. The
ECMWF brings a stronger front through on Saturday, with a little
better chance for showers. At this time, favoring the drier passage.

Temperatures are expected to trend near seasonal levels this period.

.Marine...

High pressure will influence the weather through Thursday. A weak
cold front will move southeast across area Thursday night into
Friday. Another weak cold front will move through on Saturday, with
a stronger system affecting the area early next week.

Rip Currents: SE GA: Moderate through Tuesday
              NE FL: Moderate through Tuesday

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  65  37  72  42  74 /   0   0   0   0   0
SSI  65  45  68  49  70 /   0   0   0   0   0
JAX  66  42  71  46  74 /   0   0   0   0   0
SGJ  66  47  71  50  74 /   0   0   0   0   0
GNV  68  42  73  46  75 /   0   0   0   0   0
OCF  69  44  75  47  76 /   0   0   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Frost Advisory until 8 AM EST this morning for Baker-Bradford-
     Eastern Alachua-Gilchrist-Hamilton-Inland Nassau-Northern
     Columbia-Southern Columbia-Suwannee-Union-Western Alachua-
     Western Clay-Western Duval.

GA...Frost Advisory until 8 AM EST this morning for Appling-Atkinson-
     Bacon-Brantley-Clinch-Coffee-Echols-Inland Camden-Inland
     Glynn-Jeff Davis-Northeastern Charlton-Northern Ware-Pierce-
     Southern Ware-Wayne-Western Charlton.

AM...None.
&&

Nearby

Freeze Warnings in Georgia, 2021Every freeze warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.